Lithium and weight gain

Skynet

Skynet

Well-known member
Joined
Aug 17, 2018
Messages
530
Location
India
Is anyone here on lithium and not overweight? I'm on lithium and am 10 kg overweight. Looking for sugggestions to lose weight.
 
Parayana

Parayana

Well-known member
Joined
Jan 22, 2012
Messages
1,901
Sorry @Skynet, no suggestions, just wanted to say I empathise, I was a lot overweight on Risperidone. Lost it through exercise when I went on Flupenthixol but the side effects from that are worse, I think I would rather be fat.
 
Skynet

Skynet

Well-known member
Joined
Aug 17, 2018
Messages
530
Location
India
Sorry @Skynet, no suggestions, just wanted to say I empathise, I was a lot overweight on Risperidone. Lost it through exercise when I went on Flupenthixol but the side effects from that are worse, I think I would rather be fat.
Thanks for the reply. Did Vipassana help you lose some weight?
 
Parayana

Parayana

Well-known member
Joined
Jan 22, 2012
Messages
1,901
Vipassana helped me lose weight in the sense that it reduced my desire for sensual pleasures in the end. Made me lose my sense of self and dualistic state of mind a couple of times as well, lol.
 
N

Nina998

Well-known member
Joined
Mar 31, 2019
Messages
120
Location
Finland
I gained a lot in few months period. I thought it was Lithium and Quetiapine but then I found out I have thyroid insufficiency caused by Lithium and that's the main reason for weight gain.

I started to exercise and eat healthy but no matter my crazy effort I didn't gain any results until now that my thyroid levels are normal after three months thyroid medication. I've stopped exercising and healthy eating due depression but my weight is slowly going down without any effort.

So, what I wanted to say is that whenever on Lithium thyroid levels should be checked every now and then. It could be thyroid causing weight gain. It is a very common side-effect of Lithium
 
LadyDomino

LadyDomino

Well-known member
Joined
May 7, 2019
Messages
139
Location
Dorset
I gained a lot in few months period. I thought it was Lithium and Quetiapine but then I found out I have thyroid insufficiency caused by Lithium and that's the main reason for weight gain
Quetiapine is notorious for piling on weight. I put on about 15kg in 6 months being on the drug. And I'm struggling to get rid of that weight now - even though I've been off it for a couple of years.

I am on lithium, and have thyroid problems so that may account with the weight problems too.
 

Similar threads


Top